MAUDE Adverse Event Report: NORTHGATE TECHNOLOGIES INC. AUTOLITH TCH 1.9FR PROBE, 375CM DS BSC; INTRA-CORPOREAL HYDRAULIC LITHOTRIPSY (IEHL) PROBE

NORTHGATE TECHNOLOGIES INC. AUTOLITH TCH 1.9FR PROBE, 375CM DS BSC; INTRA-CORPOREAL HYDRAULIC LITHOTRIPSY (IEHL) PROBE
Model Number 72-00322-0
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 03/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On 11mar2022 northgate technologies, inc was made aware of the alleged event.Based on the information provided through 18mar2022, there was no adverse event to the patient, and the adverse event experienced by the technician was minor and did not require any additional therapy or treatment to resolve.Capa (b)(4) was initiated to investigate the malfunction of the probe.The device history record for bsc15010 from (b)(6) 2021 (mo 15010) was reviewed and the lot passed all testing.Nothing out of the ordinary was noted.The probe was returned for evaluation on 17mar2022.Based on the initial evaluation, the probe did not fire at the tip and has a short at the connector as the complainant described.There was an audible sound when the probe was fired from the connector.Also the center conductor was noted to be protruding and tip was intact.It is currently unknown how the short at the connector was able to circumvent the insulation at that location.The probe is designed so that the two wires that carry the electric charge from the connector to the tip are insulated by the polyimide material and for half the probe the polyimide is reinforced by the "clear" kynar material from the connector end.The investigation will proceed and a follow up vigilance report will be submitted once this has been completed.
 
Event or Problem Description
On 11mar2022 northgate technologies, inc was made aware of an alleged event from distributor boston scientific corporation,".Initially, the probe was set to medium power, 10 shots, and when the ehl pedal was depressed, nothing happened to the stone that was lodged between the cystic duct and the bile duct.The physician requested the power be turned up to high, maximum shots, and suddenly the technician holding the probe experienced a shock to her hand that was visible (spark) and audible (loud crack) to the room.The technician claims she is experiencing residual pain, even an hour post procedure (at the time of this written complaint).They removed the probe and used another of the same.The new probe worked and the procedure was completed.The technician is okay, but she claims she has a burning pain in her hand preventing her from working.The hospital is filing an incident report and wants to know the results of our findings on the probe.".Based on additional questions asked from the manufacturer the initial reporter indicated on 18mar2022 that no additional therapy or treatment was offered to the technician and that they were "able to rest while her hand recovered.", "she said her (right) hand appeared more red than her left hand." and as of 18mar2022 "she said she is better now.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
On 11mar2022 northgate technologies, inc was made aware of the alleged event.Based on the information provided through 18mar2022, there was no adverse event to the patient, and the adverse event experienced by the technician was minor and did not require any additional therapy or treatment to resolve.Capa 22019 was initiated to investigate the malfunction of the probe.The device history record for bsc15010 from january 2021 (mo 15010) was reviewed and the lot passed all testing.Nothing out of the ordinary was noted.The probe was returned for evaluation on 17mar2022.Based on the inital evaluation, the probe did not fire at the tip and has a short at the connector as the complainant described.There was an audible sound when the probe was fired from the connector.Also the center conductor was noted to be protruding and tip was intact.It is currently unknown how the short at the connector was able to circumvent the insulation at that location.The probe is designed so that the two wires that carry the electric charge from the connector to the tip are insulated by the polyimide material and for half the probe the polyimide is reinforced by the "clear" kynar material from the connector end.Investigation of the probe determined that there was a break-down in the insulation of the wire at the connector which may have contributed to an arc, or short within the connector.While the insulation of the wire appears to have been compromised, the probe has multiple layers of protection at the connector including (besides the wire insulation): polyimide tubing, kynar stiffening tubing, epoxy encapsulation, and connector boot.These other layers of protection were determined to still be intact during the evaluation.It is therefore unknown how the user experienced a shock from the breakdown in insulation.This is the first time that a complaint has been received regarding a user that has been injured by holding onto the connector.This failure mode will be trended.

Brand Name
AUTOLITH TCH 1.9FR PROBE, 375CM DS BSC
Common Device Name
INTRA-CORPOREAL HYDRAULIC LITHOTRIPSY (IEHL) PROBE
Manufacturer (Section D)
NORTHGATE TECHNOLOGIES INC.
1591 scottsdale court
elgin IL 60123
Manufacturer (Section G)
NORTHGATE TECHNOLOGIES INC.
1591 scottsdale court
elgin IL 60123
Manufacturer Contact
todd gatto
1591 scottsdale court
elgin, IL 60123
2248562250
MDR Report Key14056873
Report Number0001450997-2022-00004
Device Sequence Number11922891
Product Code FFK
UDI-Device Identifier00817183020448
UDI-Public00817183020448
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K130368
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 06/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2024
Device Model Number72-00322-0
Device Catalogue NumberM00546620
Device Lot NumberBSC15010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2022
Supplement Date Received by Manufacturer03/17/2022
Initial Report FDA Received Date04/08/2022
Supplement Report FDA Received Date06/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown